Your browser doesn't support javascript.
Sudden irreversible sensory-neural hearing loss in a patient with diabetes receiving amikacin as an antibiotic-heparin lock.
Pharmacotherapy ; 22(1): 105-8, 2002 Jan.
Artigo em Inglês | MEDLINE | ID: mdl-11794420
ABSTRACT
Gram-negative septicemia due to central venous catheter-related infection is a leading cause of mortality and morbidity among patients who undergo hemodialysis. Antibiotic-heparin locks are valuable for preserving access sites and lowering the cost and inconvenience associated with central venous catheter replacement and surgical interventions. The optimal duration of use of an antibiotic-heparin lock is unknown. Prolonged use of an amikacin-heparin lock may lead to severe irreversible sensory-neural hearing loss. Patients at risk for this complication should be monitored for its emergence to facilitate early detection. A 43-year-old man with diabetic end-stage renal disease received hemodialysis through a permanent catheter. After 16 weeks of using an amikacin-heparin lock, he suddenly developed sensory-neural hearing loss of 40 dB, which affected high frequencies. His condition progressed relentlessly within 1 week despite immediate discontinuation of the amikacin-heparin lock. The patient developed severe irreversible hearing loss below 80 dB for both high and low frequencies.
Assuntos

Similares

MEDLINE

...
LILACS

LIS

Coleções: Bases de dados internacionais Base de dados: MEDLINE Assunto principal: Amicacina / Diálise Renal / Nefropatias Diabéticas / Perda Auditiva Neurossensorial Tipo de estudo: Relato de casos Aspecto clínico: Etiologia Limite: Adulto / Humanos / Masculino Idioma: Inglês Revista: Pharmacotherapy Ano de publicação: 2002 Tipo de documento: Artigo